Alert archive / New York / Wind Advisories in 2013
Wind Advisory 1, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Jan 19, 2013, 3:44 PM EST for 17 counties in New York; Bradford County, Susquehanna County, Wayne County, Pennsylvania. It took effect at Jan 20, 2013, 7:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2013, 3:44 PM EST (20:44 UTC)
- In effect from
- Jan 20, 2013, 7:00 AM EST
- Expired
- Jan 20, 2013, 7:00 PM EST
- In force
- 12 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Susquehanna County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 24 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1701 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 338 m²/s²
- 0-3 km storm-relative helicity
- 408 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
674 WWUS71 KBGM 192044 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 344 PM EST SAT JAN 19 2013 NYZ009-015>018-022>025-036-037-044>046-202045- /O.NEW.KBGM.WI.Y.0001.130120T1200Z-130121T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN 344 PM EST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY. * LOCATIONS...FINGER LAKES REGION...CENTRAL SOUTHERN TIER...WESTERN MOHAWK VALLEY AND NORTHERN SUSQUEHANNA REGION. * HAZARDS...STRONG AND GUSTY WEST WINDS. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL INCREASE SUNDAY MORNING AND PEAK DURING THE AFTERNOON. * TEMPERATURES...FALLING INTO THE MID 20S. * IMPACTS...MAY CAUSE DAMAGE TO TREES ALONG WITH SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF UP TO 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ PN
6 follow-up statements
126 WWUS71 KBGM 200010 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 710 PM EST SAT JAN 19 2013 NYZ009-015>018-022>025-036-037-044>046-210000- /O.CON.KBGM.WI.Y.0001.130120T1200Z-130121T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN 710 PM EST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * LOCATIONS...FINGER LAKES REGION...CENTRAL SOUTHERN TIER... WESTERN MOHAWK VALLEY AND NORTHERN SUSQUEHANNA REGION. * HAZARDS...STRONG AND GUSTY WEST WINDS. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE SUNDAY MORNING AND PEAK DURING THE AFTERNOON. * TEMPERATURES...FALLING THROUGH THE 20S. WIND CHILLS FALLING TO THE SINGLE DIGITS AT TIMES. * IMPACTS...MAY CAUSE DAMAGE TO TREES ALONG WITH SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF UP TO 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ DAVID NICOSIA WARNING COORDINATION METEOROLOGIST NWS BINGHAMTON NY
248 WWUS71 KBGM 200213 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 913 PM EST SAT JAN 19 2013 NYZ055>057-062-PAZ038>040-210000- /O.EXA.KBGM.WI.Y.0001.130120T1200Z-130121T0000Z/ TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE- INCLUDING THE CITIES OF...OWEGO...BINGHAMTON...WALTON...DELHI... MONTICELLO...TOWANDA...SAYRE...MONTROSE 913 PM EST SAT JAN 19 2013 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY. * LOCATIONS...TWIN TIERS...CATSKILLS AND NORTHERN TIER OF EASTERN PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...WEST 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL PEAK IN THE LATE MORNING SUNDAY AND TAPER DOWN DURING THE AFTERNOON. * TEMPERATURES...FALLING INTO THE 20S. WIND CHILLS DOWN INTO THE SINGLE DIGITS AT TIMES. * IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ009-015>018-022>025-036-037-044>046-210000- /O.CON.KBGM.WI.Y.0001.130120T1200Z-130121T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN 913 PM EST SAT JAN 19 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM EST SUNDAY... * LOCATIONS...FINGER LAKES REGION...CENTRAL SOUTHERN TIER... WESTERN MOHAWK VALLEY AND NORTHERN SUSQUEHANNA REGION OF NEW YORK. * HAZARDS...STRONG WINDS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL PEAK DURING LATE MORNING SUNDAY AND TAPER DOWN IN THE AFTERNOON. * TEMPERATURES...FALLING INTO THE 20S. WIND CHILLS DOWN TO THE SINGLE DIGITS AT TIMES. * IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF UP TO 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ DJN
600 WWUS71 KBGM 200828 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 328 AM EST SUN JAN 20 2013 NYZ009-015>018-022>025-036-037-044>046-210000- /O.CON.KBGM.WI.Y.0001.130120T1200Z-130121T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN 328 AM EST SUN JAN 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * LOCATIONS...FINGER LAKES REGION...CENTRAL SOUTHERN TIER... WESTERN MOHAWK VALLEY AND NORTHERN SUSQUEHANNA REGION OF NEW YORK. * HAZARDS...STRONG WINDS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL PEAK DURING LATE MORNING TODAY AND TAPER DOWN IN THE AFTERNOON. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF UP TO 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ055>057-062-PAZ038>040-210000- /O.CON.KBGM.WI.Y.0001.130120T1200Z-130121T0000Z/ TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE- INCLUDING THE CITIES OF...OWEGO...BINGHAMTON...WALTON...DELHI... MONTICELLO...TOWANDA...SAYRE...MONTROSE 328 AM EST SUN JAN 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM EST THIS EVENING... * LOCATIONS...TWIN TIERS...CATSKILLS AND NORTHERN TIER OF EASTERN PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 55 MPH. * TIMING...WINDS WILL PEAK IN THE LATE MORNING TODAY AND TAPER DOWN DURING THE AFTERNOON. * TEMPERATURES...AROUND 30. * IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
120 WWUS71 KBGM 201222 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 722 AM EST SUN JAN 20 2013 NYZ009-015>018-022>025-036-037-044>046-210000- /O.CON.KBGM.WI.Y.0001.000000T0000Z-130121T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN 722 AM EST SUN JAN 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...FINGER LAKES REGION...CENTRAL SOUTHERN TIER... WESTERN MOHAWK VALLEY AND NORTHERN SUSQUEHANNA REGION OF NEW YORK. * HAZARDS...STRONG WINDS. * WINDS...WEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL PEAK DURING LATE MORNING TODAY AND TAPER DOWN IN THE AFTERNOON. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF UP TO 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ055>057-062-PAZ038>040-210000- /O.CON.KBGM.WI.Y.0001.000000T0000Z-130121T0000Z/ TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE- INCLUDING THE CITIES OF...OWEGO...BINGHAMTON...WALTON...DELHI... MONTICELLO...TOWANDA...SAYRE...MONTROSE 722 AM EST SUN JAN 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...TWIN TIERS...CATSKILLS AND NORTHERN TIER OF EASTERN PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL PEAK IN THE LATE MORNING TODAY AND TAPER DOWN DURING THE AFTERNOON. * TEMPERATURES...IN THE LOWER 30S. * IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ PN
675 WWUS71 KBGM 201931 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 231 PM EST SUN JAN 20 2013 NYZ009-015>018-022>025-036-037-044>046-210000- /O.CON.KBGM.WI.Y.0001.000000T0000Z-130121T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN 231 PM EST SUN JAN 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...FINGER LAKES REGION...CENTRAL SOUTHERN TIER... WESTERN MOHAWK VALLEY AND NORTHERN SUSQUEHANNA REGION OF NEW YORK. * HAZARDS...STRONG WINDS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS BETWEEN 45 AND 50 MPH. * TIMING...WINDS WILL CONTINUE FOR ANOTHER ONE TO TWO HOURS AND THEN TAPER DOWN BY EVENING. * TEMPERATURES...IN THE MID 20S. * IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF UP TO 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ055>057-062-PAZ038>040-210000- /O.CON.KBGM.WI.Y.0001.000000T0000Z-130121T0000Z/ TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE- INCLUDING THE CITIES OF...OWEGO...BINGHAMTON...WALTON...DELHI... MONTICELLO...TOWANDA...SAYRE...MONTROSE 231 PM EST SUN JAN 20 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * LOCATIONS...TWIN TIERS...CATSKILLS AND NORTHERN TIER OF EASTERN PENNSYLVANIA. * HAZARDS...STRONG WINDS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH. * TIMING...WINDS WILL CONTINUE FOR ANOTHER ONE TO TWO HOURS AND THEN TAPER DOWN BY EVENING. * TEMPERATURES...AROUND 30. * IMPACTS...MAY CAUSE DAMAGE TO SMALL TREES ALONG WITH SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT GREATER THAN 30 MPH AND OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ PN
435 WWUS71 KBGM 202357 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 657 PM EST SUN JAN 20 2013 NYZ009-015>018-022>025-036-037-044>046-210100- /O.EXP.KBGM.WI.Y.0001.000000T0000Z-130121T0000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO- 657 PM EST SUN JAN 20 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... WINDS HAVE WEAKENED ACROSS THE AREA AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ NYZ055>057-062-PAZ038>040-210100- /O.EXP.KBGM.WI.Y.0001.000000T0000Z-130121T0000Z/ TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE- 657 PM EST SUN JAN 20 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING... WINDS HAVE WEAKENED ACROSS THE AREA AND THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:14 PM EST, 30 minutes earlier.
Area forecast discussion, Jan 19, 3:14 PM EST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 314 PM EST SAT JAN 19 2013 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH THE REGION TOMORROW WITH POTENTIAL FOR SNOW ALONG WITH SNOW SQUALLS THROUGH THE DAY. TEMPERATURES WILL FALL DURING THE DAY INTO THE 20S, WITH LAKE EFFECT SNOW SETTING UP ALONG THE NEW YORK THRUWAY LATE TOMORROW AFTERNOON AND TOMORROW NIGHT. IN ADDITION TO THE SNOW, WINDS WILL PICK UP OUT OF THE WEST NORTHWEST WITH WIND CHILL TEMPERATURES INTO THE SINGLE DIGITS BY AFTERNOON. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 3 PM UPDATE... SFC LOPRES NOW SITTING OVR THE UPR MIDWEST WL HEAD EAST TONIGHT AS WV DROPS INTO SRN ONTARIO. THIS SYSTEM WL SWEEP A CDFNT THRU THE AREA BY 12Z SUNDAY WITH CHC FOR SNOW SHOWERS OVRNGT TONIGHT. FRONT WL WHIP THRU THE REGION WITH ACCUMS BTWN 1/2 AND 1 INCH BY MRNG. THIS FRONT WL USHER IN CLDR AIR WITH H8 TEMPS DROPPING SOME 5 TO 10 DEGREES C WHEN IT COMES THRU. MIN TEMPS BY MRNG EXPECTED TO DROP INTO THE MID-20S TO ARND 30, WHICH IS ABOUT 10-15 DEGREES ABV NORMAL LOWS FOR THIS TIME OF YEAR. HWVR THIS IS THE START OF A PROLONGED PD OF CLD TEMPS FOR THE NEXT WEEK. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... 3 PM UPDATE... FRONT SLAMS THRU THE AREA SUN MRNG WITH A BAND OF SNOW ALONG IT, THUS HV BROUGHT CHC POPS THRU MOST OF THE REGION BTWN 15Z AND 18Z. AS IT MVS THRU WINDS WL KICK UP OUT OF THE NW WITH POTENTIAL FOR GUSTS BETWEEN 40-45 MPH ACRS THE LK PLAIN. H8-H7 WINDS INCRS TO NR 50KTS AFT 12Z SUN AND WITH FRONT GOING THRU ATTM LAPSE RATES BCM VRY SHARP. MAIN ISALLOBARIC COUPLET RMNS WELL NORTH INTO CANADA THEREFORE NOT EXPECTING ANY HIGH WINDS AT THIS TIME THO THAT MAY CHG. HV OPTED TO ISSUE A WIND ADVISORY MAINLY ALONG AND NORTH OF AN ELMIRA TO NORWICH TO COOPERSTOWN LINE FM 12Z SUN TO 00Z MON. AS FOR SNOW POTENTIAL BNDRY WL SHIFT WINDS ARND TO THE WEST AND ULTIMATELY MORE OF A 280-290 FLOW. WITH INVERSION DEPTH INCRSG TO NR 10KFT PER KSYR NAM12 SNDG CONDS LOOK IDEAL FOR LK EFFECT SNOW EVENT SUN AFTN AND SUN NGT OVR NRN ZONES. BRIEF BAND OF SNOW WL SLIP INTO NRN ONEIDA CNTY THRU 03Z MONDAY BFR FURTHER DROPPING SOUTH. PROLONGED LK SNOWS EXPECTED ACRS ONONDAGA/MADISON/SRN ONEIDA CNTYS THRU 12Z MONDAY. THIS WL ALL DEPEND ON ULTIMATE MVMNT OF ARCTIC FRONT WHERE MOST MODELS STALL IT OUT ACRS CNTRL SXNS OF THE FA. DEPENDING ON HOW FAR SOUTH OR NORTH THIS FRONT SLIPS THIS CUD PUT A DAMPER ON SNOW AMNTS ACRS LAKE ZONES, THEREFORE HV NOT GONE WITH A LES WATCH AT THIS TIME, ONLY LAKE SNOW ADVISORY. ANY CHG IN WIND DIRECTION TO MORE OF A NORTH/NORTHEAST FLOW WL KILL SNOW POTENTIAL AND AM NOT CONFIDENT ON WHAT WL TRANSPIRE. DRG THE AFTN SUNDAY WITH A STRONG WEST WIND, POTENTIAL EXISTS FOR LK ERIE BAND TO MV INTO SRN TIER AND PRODUCE SNOW AMNTS ARND 1.0 INCH THRU THE DAY. HIGHS ON SUNDAY WL OCCUR EARLY IN THE MORNING WITH TEMPS FALLING THROUGHOUT THE DAY. THUS EARLY HIGHS WL GNRLY TOP OUT ARND FRZG AND FALL INTO THE 20S BY LATE AFTN. EXPECT ALBERTA CLIPPER TO MV THRU THE REGION ON MONDAY WITH SNOW AREAWIDE. RMNDR OF SHORT TERM GRIDS RMN UNCHANGED WITH CHC OF SNOW EACH PD AS WE RMN IN ACTIVE PATTERN. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... 145 PM UPDATE... A MUCH MORE WINTRY PTRN IS IN THE OFFING WITH A DEEP ERN U.S./CAN TROF AND S/WV IMPULSES (CLIPPERS) AFFECTING THE RGN. IN ADDN...LAKE AGGREGATE SFC TROF (ARCTIC BNDRY) WILL BE MEANDERING NEAR THE RGN. EXACT PLACEMENT OF THIS BNDRY WILL BE IMPORTANT IN DETERMINING MESOSCALE AREAS OF SNOW/SHSN. A STRONGER AND MORE ORGANIZED S/WV WHICH MAY TAP DEEPER MSTR COULD DVLP LATE IN THE WEEK. HPC GDNC LOOKED GOOD AND WAS UTILIZED WITH ONLY MINOR TWEEKS. BOTTOM LINE IS SNOW SHOWERS AND BLO NORMAL TEMPS FOR THE MED RNG. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... VFR WILL PREVAIL FOR THE REMAINDER OF THE AFTN AND MOST OF THE OVRNGT HRS WITH SCT-BKN MID CLD. FROPA TWDS DAYBREAK WILL BRING A BAND OF MVFR CIGS AND -SHSN. AFTER FROPA...MOST AREAS WILL GO BACK TO VFR...BUT PATCHY MVFR WILL STILL BE PSBL ACRS CNTRL NY. LAKE BANDS ARE FCST TO REMAIN N OF THE SYR/RME AREAS THRU 18Z SUN. RETAINED INCLUSION OF LLWS FOR THE OVRNGT HRS DUE TO PARTIAL BL DECOUPLING AND STRENGTHENING OF LOW LVL JET. SFC WINDS THIS AFTN SWLY 15-25 MOST LOCATIONS...BECMG S TO SW TNGT 5-15 KTS (STRONGEST ON THE HILLTOPS)...THEN WRLY POST-FROPA 20-30KT WITH G35-40KTS...STRONGEST AT SYR. .OUTLOOK... SUN NGT THRU THU...MVFR/IFR IN SNOW SHOWERS...ESPECIALLY CNTRL NY. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...PVN NEAR TERM...PVN SHORT TERM...PVN LONG TERM... AVIATION...
Hazardous weather outlook, Jan 19, 4:11 AM EST, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 411 AM EST SAT JAN 19 2013 NYZ015>017-022>025-044>046-055>057-200915- YATES-SENECA-SOUTHERN CAYUGA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS- CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- 411 AM EST SAT JAN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG COLD FRONT WILL PASS THROUGH THE AREA EARLY SUNDAY... FOLLOWED BY GUSTY WINDS AND FALLING TEMPERATURES DURING THE DAY. WHILE THERE IS UNCERTAINTY WITH THE FRONT STILL BEING A COUPLE OF DAYS AWAY...THE POTENTIAL EXISTS FOR GUSTS IN EXCESS OF 40 MPH. MONITOR FORECAST UPDATES IN COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN NYZ009-018-036-037-200915- NORTHERN ONEIDA-ONONDAGA-MADISON-SOUTHERN ONEIDA- 411 AM EST SAT JAN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG COLD FRONT WILL PASS THROUGH THE AREA EARLY SUNDAY... FOLLOWED BY GUSTY WINDS AND FALLING TEMPERATURES DURING THE DAY. WHILE THERE IS UNCERTAINTY WITH THE FRONT STILL BEING A COUPLE OF DAYS AWAY...THE POTENTIAL EXISTS FOR GUSTS IN EXCESS OF 40 MPH. MONITOR FORECAST UPDATES IN COMING DAYS. BEHIND THE FRONT A PERIOD OF HEAVIER LAKE EFFECT SNOW SQUALLS IS POSSIBLE FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE POTENTIAL EXISTS FOR 4 OR MORE INCHES TO FALL DURING THIS PERIOD OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN NYZ062-PAZ038>040-043-044-047-048-072-200915- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 411 AM EST SAT JAN 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HEDEN
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:43 PM EST | Lake Effect Snow Advisory | BGM | Madison, Oneida, Onondaga | 38 hr |
Nearby
Wind Advisories in New York, 2013Wind Advisories in Pennsylvania, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.